MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER TIEMANN MODEL COUDE

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER TIEMANN MODEL COUDE
Model Number 0102L14
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes No Code Available (3191); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that there was an issue regarding a 14fr coude foley that was unable to deflate.They ended up having to cut the one-way valve to deflate the balloon.The patient did not suffer any ill effects and the package and foley were discarded.Per additional information received on 14jan2021, it was reported that again a 14 french coude was unable to deflate the balloon.The user had to cut the valve but that did not work.The patient had to go to research way to have it deflated.The urologist passed a wire through the foley and deflated the balloon.The urologist said that there was a manufacturing defect about half way up the catheter.Also, the customer had 6 additional unused catheters from the cancer center.The patient had to leave the cancer center and be taken to the clinic for removal.Per follow up response received on 20jan2021, the patient¿s treatment was delayed, and the patient was not harmed due to excellence in care and rescue efforts.The patient was inconvenienced and needed to be transferred off site to one of our clinics to have the catheter removed, and additional costs were incurred by the facility.
 
Event or Problem Description
It was reported that there was an issue regarding a 14fr coude foley that was unable to deflate.They ended up having to cut the one-way valve to deflate the balloon.The patient did not suffer any ill effects and the package and foley were discarded.Per additional information received on 14jan2021, it was reported that again a 14 french coude was unable to deflate the balloon.The user had to cut the valve but that did not work.The patient had to go to research way to have it deflated.The urologist passed a wire through the foley and deflated the balloon.The urologist said that there was a manufacturing defect about halfway up the catheter.Also, the customer had 6 additional unused catheters from the cancer center.The patient had to leave the cancer center and be taken to the clinic for removal.Per follow up response received on 20jan2021, the patient¿s treatment was delayed, and the patient was not harmed due to excellence in care and rescue efforts.The patient was inconvenienced and needed to be transferred off site to one of our clinics to have the catheter removed, and additional costs were incurred by the facility.Per additional formation received on 17may2021, stated that another 14fr coude foley that was unable to deflate with several interventions as per the urology pa with no success and patient went urology to have the foley removed.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be ¿balloon masking the inflation eye due to incorrect location".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip tip syringe.Do not use needle.Recommended inflation capacities 3cc balloon: use 5ml sterile water 5cc balloon: use 10ml sterile water 15cc balloon: use 20ml sterile water 20cc balloon: use 25ml sterile water 30cc balloon: use 35ml sterile water 40cc balloon: use 45ml sterile water 75cc balloon: use 80ml sterile water do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
BARDEX LUBRICATH FOLEY CATHETER TIEMANN MODEL COUDE
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11297631
Report Number1018233-2021-00343
Device Sequence Number741659
Product Code EZC
UDI-Device Identifier00801741018114
UDI-Public(01)00801741018114
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number0102L14
Device Catalogue Number0102L14
Device Lot NumberNGEQ0951
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;